MAUDE Adverse Event Report: BIOSENSE WEBSTER INC SOUNDSTAR ECO SMS 10F CATHETER; CATHETER, ULTRASOUND, INTRAVASCULAR

BIOSENSE WEBSTER INC SOUNDSTAR ECO SMS 10F CATHETER; CATHETER, ULTRASOUND, INTRAVASCULAR
Catalog Number 10438577
Medical Device Problem Code Mechanical Jam (2983)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/09/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster, inc., or its employees that the report constitutes an admission that the product, biosense webster, inc.Or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's reference number: (b)(4).
 
Event or Problem Description
It was reported that a patient underwent a supraventricular tachycardia ablation procedure with a soundstar eco sms 10f catheter and after the physician activated the deflection it would not go back to neutral.The catheter was removed from the body but remained in the deflected position.The knobs were in neutral and it was not locked.There was no difficulty in removing the catheter; however, the medical team found the turning of the knobs to be stiff.The catheter was replaced and the procedure continued.No patient consequences were reported.
 
Additional Manufacturer Narrative
On 12-nov-2024, the product investigation was completed.Additionally, it was identified that the product receipt of 30-oct-2024 was mistakenly omitted from the previous 3500a initial report and has been included in this supplemental.It was reported that a patient underwent a supraventricular tachycardia ablation procedure with a soundstar eco sms 10f catheter and after the physician activated the deflection it would not go back to neutral.The catheter was removed from the body but remained in the deflected position.The knobs were in neutral and it was not locked.There was no difficulty in removing the catheter; however, the medical team found the turning of the knobs to be stiff.The catheter was replaced and the procedure continued.No patient consequences were reported.Device evaluation details: the device was returned to johnson & johnson medtech (j&j medtech) for evaluation.Following j&j medtech procedures, a visual inspection and deflection test of the returned device were performed.Visual inspection revealed no damage or anomalies on the device.A deflection test was performed, and the device was deflecting within specifications.No deflection issues were observed.A device history review was performed for the finished device number lot e5195730 and no internal action related to the complaint was found during the review.The deflection issue reported by the customer could not be replicated during the product investigation; other issues or circumstances may have occurred during the use of the device that may have affected its performance.The instructions for use (ifu) contain the following information rotate the steering knobs.The steering function should be smooth.The catheter tip should flex in a corresponding direction.As part of johnson and johnson medtech¿s quality process, all devices are manufactured, inspected, and released to approved specifications.This product complaint will be addressed through the quality system.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).

Brand Name
SOUNDSTAR ECO SMS 10F CATHETER
Common Device Name
CATHETER, ULTRASOUND, INTRAVASCULAR
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
SIEMENS LTD. SEOUL
venture bldg 2, office 112 601
pohang technopark, jigok-dong
gyeongbuk 790-8 34
KS   790-834
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key20571283
Report Number2029046-2024-03519
Device Sequence Number8575393
Product Code OBJ
UDI-Device Identifier10846835008838
UDI-Public(01)10846835008838(17)250802(10)E5195730
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K112050
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/06/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/02/2025
Device Catalogue Number10438577
Device Lot NumberE5195730
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/09/2024
Supplement Date Received by Manufacturer11/12/2024
Initial Report FDA Received Date10/30/2024
Supplement Report FDA Received Date12/06/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/03/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CARTO 3 SYSTEM; NGEN GENERATOR; TX ECO CABLE
Patient SexUnknown